MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028270
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: (b)(6).Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that slow balloon deflation occurred.The target lesion was located in the left anterior descending (lad) artery.A 2.75 x 28 synergy ii drug-eluting stent was implanted to treat the lesion.However, when the physician went up on the stent delivery balloon, there was just flow coming down.The balloon was slow to deflate and it was stuck in the stent for a minute.The stent delivery balloon eventually deflated in less than a minute and was removed intact from the patient's body in a deflated state.The patient did not have any symptoms while the stent delivery balloon remained inflated.Post-dilatation was performed with a non-compliant balloon catheter and the procedure was completed.No patient complications were reported and the patient's status was fine.The preceptor felt the contrast ratio may have been too high.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system was returned for analysis.The device was returned in a 6f guide catheter with the balloon bunched at the distal tip of the guide catheter.The stent was deployed in the patient and therefore not returned for analysis.The balloon cones were reviewed and no issues were noted.The balloon appeared relaxed from its original folded position and appeared to have been subjected to positive pressure.An attempt was made to load the device on a 0.014¿¿ guidewire.However this failed.The device was soaked in water bath at 37 degrees celsius to remove the hardened medium.The balloon was then inflated to rated burst pressure and no issues were noted.The device deflated in 10 seconds and is within the measurement.Device was inflated using encore inflation device.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6883924
Report Number2134265-2017-09178
Device Sequence Number1222205
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public08714729840282
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2017
Device Model NumberH7493926028270
Device Catalogue Number39260-2827
Device Lot Number19689822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1